Experimental Mathematics

A Lower Bound for the Maximum Topological Entropy of $(4k+2)$-Cycles

Lluís Alsedà, David Juher, and Deborah M. King

Full-text: Open access

Abstract

For continuous interval maps we formulate a conjecture on the shape of the cycles of maximum topological entropy of period $4k+2$ We also present numerical support for the conjecture. This numerical support is of two different kinds. For periods $6$, $10$, $14$, and $18$ we are able to compute the maximum-entropy cycles using nontrivial ad hoc numerical procedures and the known results of Jungreis, 1991. In fact, the conjecture we formulate is based on these results.

For periods $n=22$, $26$, and $30$ we compute the maximum-entropy cycle of a restricted subfamily of cycles denoted by $C_n^\ast$. The obtained results agree with the conjectured ones. The conjecture that we can restrict our attention to $C_n^\ast$ is motivated theoretically. On the other hand, it is worth noticing that the complexity of examining all cycles in $C^\ast_{22}$, $C^\ast_{26}$, and $C^\ast_{30}$ is much less than the complexity of computing the entropy of each cycle of period $18$ in order to determine those with maximal entropy, therefore making it a feasible problem.

Article information

Source
Experiment. Math., Volume 17, Issue 4 (2008), 391-408.

Dates
First available in Project Euclid: 27 May 2009

Permanent link to this document
https://projecteuclid.org/euclid.em/1243429953

Mathematical Reviews number (MathSciNet)
MR2484424

Zentralblatt MATH identifier
1182.37015

Subjects
Primary: 37B40: Topological entropy 37E15: Combinatorial dynamics (types of periodic orbits) 37M99: None of the above, but in this section

Keywords
Combinatorial dynamics interval map topological entropy cycles of maximum entropy

Citation

Alsedà, Lluís; Juher, David; King, Deborah M. A Lower Bound for the Maximum Topological Entropy of $(4k+2)$-Cycles. Experiment. Math. 17 (2008), no. 4, 391--408. https://projecteuclid.org/euclid.em/1243429953


Export citation